Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Amarillo, TX

October 7, 2011Cimarron County, Texas County, Oklahoma; Dallam County, Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Oct 7, 2011, 7:51 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Sherman County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 7:51 PM CDT (00:51 UTC)
Expired
Oct 7, 2011, 8:30 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 146 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 7:54 PM CDTHAIL 0.883 Sw Stratford, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 6:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS54 KAMA 080051
SVRAMA
OKC025-139-TXC111-421-080130-
/O.NEW.KAMA.SV.W.0081.111008T0051Z-111008T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
751 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
  SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
  EASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 830 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF CONLEN...OR ABOUT 14 MILES SOUTHWEST
  OF STRATFORD...MOVING NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...
  GRIGGS...
  CONLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3679 10221 3675 10184 3607 10209 3611 10231
TIME...MOT...LOC 0050Z 194DEG 49KT 3619 10218

$$

TB
4 follow-up statements
749 
WWUS54 KAMA 080059
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT FRI OCT 7 2011

OKC025-139-TXC111-421-080130-
/O.CON.KAMA.SV.W.0081.000000T0000Z-111008T0130Z/
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
759 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN SHERMAN...NORTHEASTERN DALLAM...SOUTHWESTERN TEXAS
AND SOUTHEASTERN CIMARRON COUNTIES...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF STRATFORD...MOVING NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3618 10206 3622 10228 3679 10221 3675 10184
TIME...MOT...LOC 0059Z 194DEG 49KT 3631 10214

$$

TB
905 
WWUS54 KAMA 080110
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT FRI OCT 7 2011

OKC025-139-TXC111-421-080130-
/O.CON.KAMA.SV.W.0081.000000T0000Z-111008T0130Z/
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
810 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN SHERMAN...NORTHEASTERN DALLAM...SOUTHWESTERN TEXAS
AND SOUTHEASTERN CIMARRON COUNTIES...

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STRATFORD...MOVING NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3627 10203 3630 10225 3679 10221 3675 10184
TIME...MOT...LOC 0110Z 194DEG 49KT 3646 10209

$$

TB
422 
WWUS54 KAMA 080121
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT FRI OCT 7 2011

TXC111-080130-
/O.CAN.KAMA.SV.W.0081.000000T0000Z-111008T0130Z/
DALLAM TX-
821 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAM COUNTY IS
CANCELLED...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3643 10198 3647 10215 3679 10221 3675 10184
TIME...MOT...LOC 0120Z 194DEG 54KT 3660 10207

$$

OKC025-139-TXC421-080130-
/O.CON.KAMA.SV.W.0081.000000T0000Z-111008T0130Z/
CIMARRON OK-TEXAS OK-SHERMAN TX-
821 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN SHERMAN...SOUTHWESTERN TEXAS AND SOUTHEASTERN
CIMARRON COUNTIES...

AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRIGGS...OR ABOUT 14 MILES NORTH OF STRATFORD...MOVING
NORTH AT 60 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3643 10198 3647 10215 3679 10221 3675 10184
TIME...MOT...LOC 0120Z 194DEG 54KT 3660 10207

$$

TB
177 
WWUS54 KAMA 080130
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT FRI OCT 7 2011

OKC025-139-TXC421-080140-
/O.EXP.KAMA.SV.W.0081.000000T0000Z-111008T0130Z/
CIMARRON OK-TEXAS OK-SHERMAN TX-
830 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERMAN...
SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3643 10198 3647 10215 3679 10221 3675 10184
TIME...MOT...LOC 0130Z 194DEG 54KT 3675 10202

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:15 PM CDT, 36 minutes earlier.

Area forecast discussion, Oct 7, 7:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT FRI OCT 7 2011

.UPDATE...
TORNADO WATCH 861 HAS BEEN ISSUED AND APPROPRIATE GRIDS AND PUBLIC
PRODUCTS HAVE BEEN UPDATED.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT FRI OCT 7 2011/

AVIATION...
CONVECTION WILL BE THE MAIN CONCERN TONIGHT AS STRONG UPPER LEVEL
SYSTEM DRAWS CLOSER TO THE REGION. LINE OF THUNDERSTORMS FORMING OVER
SW KANSAS WILL GRADUALLY BUILD SOUTHWARD THROUGH THE EVENING. HAVE
ACCOUNTED FOR CONVECTION POTENTIAL WITH VCTS REMARKS ALONG WITH TEMPO
GROUPS FOR TSRA. GUSTY WINDS...MVFR CIGS AND IFR VSBYS WILL BE
POSSIBLE IF THUNDERSTORMS DIRECTLY IMPACT THE TERMINALS. WILL AMEND
AS NECESSARY. THUNDERSTORM CHANCES WILL CONTINUE INTO THE OVERNIGHT
HOURS BEFORE ATTEMPTING TO IMPROVE FROM WEST TO EAST ON SATURDAY
MORNING.

PREV DISCUSSION... /ISSUED 358 PM CDT FRI OCT 7 2011/

DISCUSSION...
FORECAST FOCUS THIS AFTERNOON CENTERS ON THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE PANHANDLES OVER THE NEXT 12-18 HOURS.

A POTENT UPPER LEVEL SYSTEM IS CENTERED OVER ARIZONA THIS AFTERNOON
AND IS EXPECTED TO CROSS NEW MEXICO AND LIFT INTO THE CENTRAL
ROCKIES SATURDAY MORNING. STRONG HEIGHT FALLS WILL SPREAD ACROSS
THE SOUTHERN PLAINS THIS EVENING...CORRESPONDING WITH FORCING FOR
ASCENT ACROSS THE AREA. A BOUNDARY/DRYLINE HAS MIXED INTO THE
WESTERN TEXAS/OKLAHOMA PANHANDLES AS DEWPOINTS BEHIND THIS FEATURE
HAVE DROPPED INTO THE UPPER 30S TO MID 40S. THE 12Z KAMA SOUNDING
SHOWS A FAIRLY STRONG CAPPING INVERSION HOWEVER WITH SOME THINNING
OF THE CLOUD COVER...HAVE ALLOWED FOR TEMPS TO CLIMB INTO THE UPPER
70S TO LOWER 80S. LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CU
DEVELOPING IN THE WESTERN TEXAS PANHANDLE SO EXPECT STORMS TO START
TO FORM NEAR THIS BOUNDARY WITHIN THE NEXT COUPLE OF HOURS. THE
LATEST SWODY1 STILL HAS THE MAJORITY OF THE CWA INCLUDED IN A
SLIGHT RISK AS LARGE SHEAR AND MODERATE INSTABILITY WILL ALLOW FOR
STORMS TO QUICKLY INCREASE IN INTENSITY ONCE THEY FORM. WITH THIS
FRONT PROVIDING A FOCUS FOR STORM DEVELOPMENT...EXPECT STORMS TO
FORM ALONG A LINE STARTING IN THE WESTERN ZONES THIS EVENING. HAVE
SOME CONCERN FOR TRAINING STORMS AS THE UPPER FLOW IS PARALLEL TO
THIS BOUNDARY BUT DO EXPECT STORMS TO MOVE EAST AS THE EVENING WEARS
ON.

A VERY FAVORABLE PATTERN PATTERN FOR HEAVY RAINFALL WILL BE IN
PLACE LATER TONIGHT AS SOUTH TO SOUTHEAST LOW LEVEL FLOW CONTINUES
TO TRANSPORT MOISTURE TO THE AREA. PERCEPTIBLE WATER VALUES WILL
INCREASE TONIGHT WITH THE HIGHEST VALUES EXPECTED AROUND 06Z WHERE
PW VALUES WILL BE OVER AN INCH. /THIS IS 2 STANDARD DEVIATIONS ABOVE
NORMAL/. THE FRONTAL BOUNDARY WILL RESIDE NEAR THE WESTERN ZONES FOR
MUCH OF THE NIGHT AND PROVIDE FORCING TO SUSTAIN CONVECTION
OVERNIGHT. FURTHERMORE UPPER FORCING WILL INCREASE ACROSS THE AREA AS
THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET IMPINGES ON THE
AREA. THETA-E ADVECTION ALSO INCREASES OVERNIGHT AS A 40-50 KT
NOCTURNAL JET SETS UP ACROSS THE SOUTHERN PLAINS. OUTFLOW FROM
THE STORMS OVER THE WESTERN SECTIONS THIS EVENING WILL CAUSE STORMS
TO MOVE FURTHER EAST ACROSS THE AREA. ALTHOUGH SHEAR AND
INSTABILITY WILL REMAIN LARGE...THINKING THE EARLIER SEVERE THREAT
THIS EVENING WILL TRANSITION MORE TO A HEAVY RAINFALL THREAT. GIVEN
THE ABOVE PARAMETERS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR ALL BUT THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THIS IS QUITE
A DEPARTURE FROM THE USUAL FIRE WEATHER CONCERNS THAT WE DEAL WITH.
ALTHOUGH THE PANHANDLES ARE IN THE MIDST OF A PROLONGED DROUGHT...
THE HARD SOILS WILL CAUSE THE RAINFALL TO RUNOFF AND WILL NOT GET A
GOOD CHANCE TO SOAK INTO THE GROUND. IN ADDITION...IT WILL NOT TAKE
TOO MUCH RAINFALL TO CAUSE SOME FLOODING CONCERNS ESPECIALLY IN
AMARILLO.

THE UPPER LOW WILL MOVE INTO EASTERN COLORADO SATURDAY MORNING WHILE
AT THE SURFACE...A CLOSED LOW WILL LIFT INTO WESTERN KANSAS. THIS
WILL CAUSE THE DRYLINE/FRONT TO RACE OFF INTO THE EASTERN TEXAS
PANHANDLE...WHICH WILL REDUCE THE SHOWER AND THUNDERSTORM THREAT
LATER IN THE MORNING WEST OF THIS FEATURE. HOWEVER A SECONDARY
SHORTWAVE TROUGH ALONG THE SOUTHERN END OF THIS UPPER LOW WILL LIFT
ACROSS SOUTHERN NEW MEXICO SATURDAY NIGHT. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA LATER IN THE DAY.
THE SEVERE POTENTIAL DOESN/T LOOK AS GREAT AS TONIGHT CLOUDS AND
EARLIER RAINFALL WILL LIMIT THE DESTABILIZATION POTENTIAL. THIS
SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHEAST...ACROSS THE
PANHANDLES SUNDAY...WITH RAINFALL ENDING FROM WEST TO EAST DURING
THE DAY. IN ADDITION...A COLD FRONT WILL PUSH THROUGH THE AREA...
ALLOWING FOR DRIER AIR TO FILTER IN...ALSO HELPING TO DECREASE THE
RAINFALL THREAT.

HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED GIVEN THAT SHORT
TERM CONCERNS WERE FRONT AND CENTER. A DRY AND WARMER WEATHER
PATTERN WILL RETURN TO THE AREA. THE GFS INDICATES AN UPPER LEVEL
DISTURBANCE MOVING ACROSS BROAD TROUGHING OVER THE NORTHERN PLAINS.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE AREA AND
CAN BRING THE NEXT CHANCE OF RAIN. HOWEVER THE ECMWF KEEPS ANY
PRECIP WITH THIS SYSTEM NORTH AND EAST OF THE PANHANDLES. SINCE THIS
IS SEVERAL DAYS OUT...OPTED TO LEAVE THE FORECAST DRY. AN UPPER
LEVEL RIDGE BUILDS OVER THE DESERT SOUTHWEST TOWARD THE END OF THE
WEEK...KEEPING THE PANHANDLES IN A DRY WEATHER PATTERN.

CLK

FIRE WEATHER...
HEAVY RAINFALL IS EXPECTED TO IMPACT THE TEXAS/OKLAHOMA PANHANDLES
TONIGHT THROUGH SATURDAY MORNING. PRECIP AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE...ESPECIALLY IN THE CENTRAL AND EASTERN TEXAS
PANHANDLES. ALTHOUGH THIS MUCH NEEDED RAINFALL WILL HARDLY MAKE A
DENT IN THE PROLONGED DROUGHT THE AREA IS CURRENTLY SUFFERING FROM...
IT WILL MOISTEN FUELS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE
ALSO POSSIBLE THROUGH SUNDAY NIGHT...WHERE SOME AREAS CAN RECEIVE
ADDITIONAL HEAVY RAINFALL. THUS ELEVATED AND CRITICAL FIRE WEATHER
CONCERNS WILL REMAIN LOW. DRY WEATHER WILL RETURN TO THE PANHANDLES
NEXT WEEK BUT LOWEST RELATIVE HUMIDITIES WILL REMAIN ABOVE 20
PERCENT. THUS KEEPING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS
LOW.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&
Hazardous weather outlook, Oct 7, 6:53 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT FRI OCT 7 2011

OKZ001>003-TXZ001>020-081200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
653 PM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL OCCUR ACROSS THE PANHANDLES THROUGH TONIGHT. SOME
OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. A
TORNADO WATCH IS IN EFFECT UNTIL 2 AM FOR THE CENTRAL AND WESTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES.

HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE...LEADING TO
LOCALIZED FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FROM 10 PM TONIGHT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND
EASTERN TEXAS AND OKLAHOMA PANHANDLES.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO SOUTHERLY
WINDS OF 15 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT ACROSS MUCH OF
THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM SATURDAY
AFTERNOON AND NIGHT MAY BECOME STRONG WITH HAIL AND STRONG GUSTY
WINDS THE MAIN HAZARDS. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE WHICH
COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND
OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL
AND WESTERN OKLAHOMA AND TEXAS PANHANDLES IS REQUESTED THROUGH
TONIGHT.

In the hours before

Special weather statement, Oct 7, 7:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT FRI OCT 7 2011

TXZ002-007-080100-
MOORE TX-SHERMAN TX-
724 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SHERMAN AND MOORE
COUNTIES.

AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES EAST OF CACTUS...OR ABOUT 14
MILES NORTH OF DUMAS...MOVING NORTH AT 45 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:55 PM CDTSevere Thunderstorm WarningAMATexas50 min
Oct 7, 8:05 PM CDTSevere Thunderstorm WarningAMATexas40 min
Oct 7, 10:58 PM CDTSevere Thunderstorm WarningAMACimarron62 min
Oct 7, 11:46 PM CDTSevere Thunderstorm WarningAMACimarron, Texas59 min
Oct 7, 11:23 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Oldham67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.